News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Pericardial Diseases

Question: Slight pressure on my left side and around my heart


 GKovacs1982 - Sun Jan 06, 2008 12:21 am

About two and a half months ago, I was diagnosed with pericarditis. I’ve got a steroid shot and antibiotics because my doctor suspected that it was because of an infection. I took my medication and the symptoms stopped in about four to five weeks.

I thought I’ll be fine, but about two weeks ago I started to feel pressure around my heart again. Although, this time it is slightly different. Sometimes I feel the exact same pressure-like pain around my heart when I had the pericarditis. Other times my armpit hurts (that’s the most common), or my left side, or my back (also left side). It’s like if the zone-of-pain was moving around my left side randomly (although it is not really a pain, more like a feeling of slight pressure).

Very seldom I also experience urge to cough and a slight pressure around my lunges, like if I had a cold, but I don’t have a fever or anything else that would indicate a cold or influenza.

Oh, I also have GERD Reflux disease. I‘ve got diagnosed with it this past summer.

I’m terrified that it’s something serious…
 Dr. A. Madia - Thu Mar 13, 2008 8:39 am

User avatar Hi,

The most common reason for a pericarditis is viral infection. Since pericardium is a crucial membrane, fibrosis of which will lead to difficulty in heart pumping-a serious disease- your doctor rightly gave you steroids to prevent this dire consequence.

Now you have a migratory nature of pain which is not a characteris tic of pericadial pain at all.

On the other hand, GERD can cause chest pain referred to several different areas of the chest.

Even then I would request you to get in touch with your cardiologist again and undergo whatever tests she advises. But do not get anxious.


Apurva

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here